Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Pdoc wants to stop Klonopin: 'short term only' HelenInCalif

Posted by Glydin on December 20, 2004, at 23:18:39

In reply to Pdoc wants to stop Klonopin: 'short term only', posted by HelenInCalif on December 20, 2004, at 20:53:44

Despite claims to the contrary, long term successful approiate use of benzos is possible. The following is from a previous post by me to someone who was concerned about their Klonopin use:

****I believe you are probably physically dependent as most of us who use K routinely are. Thus, your symptoms when you miss a dose and their disappearence when your dose is taken. This "medical dependence" is not the same as addiction. Addiction has four characterictics:

1) PsychoSocial disruption - example, "craving"
2) Inapproiate use - example, "to get high"
3) Tolerence - example, not reaching a maintance dose and requiring more and more for the same effect
4) Drug seeking behavior - example, doctor shopping for RX's, "losing RX's" and asking for replacements when one really has not lost RX.

Physical dependence is not uncommon. Psychological dependence is not uncommon either. I don't consider either finding necessarily "bad", and I'm fine with my medical dependence - I've discontunued twice and I'm just better on K, but that comfort varies from person to person.... and if a person mets the criteria for addiction - I feel supervised discontinuing must occur.***

Knowing what the true definition of addiction vs. physical dependence is very important. Also, realizing withdrawal symptoms or discontinuation syndromes are NOT, in and of themselves, an indicator of addiction.

Talking though the nurse may not be the best way to go about getting your point across. I suggest making an appointment and speaking directly to your doc. I'm posting a link to the entire thread from which the above is taken. You may find reading the entire thread helpful.

http://www.dr-bob.org/babble/20041211/msgs/430058.html

You may find some here with very strong feelings that minic the information you have received from your doc's nurse... also, that (short term only recommendation) will be the majority of the information and suggested use warnings you will find if you research on the 'net about these matters. My suggestion is to draw your own conclusions as they apply to your use and what you find as a good treatment plan for you..... that's what did and I have been a successful "K only" user for 3 years.

Good Luck,
Glydin


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Glydin thread:432239
URL: http://www.dr-bob.org/babble/20041217/msgs/432304.html